Singular strange attractors on the boundary of Morse-Smale systems

C. A. Morales; E. R. Pujals

Annales scientifiques de l'École Normale Supérieure (1997)

  • Volume: 30, Issue: 6, page 693-717
  • ISSN: 0012-9593

How to cite


Morales, C. A., and Pujals, E. R.. "Singular strange attractors on the boundary of Morse-Smale systems." Annales scientifiques de l'École Normale Supérieure 30.6 (1997): 693-717. <>.

author = {Morales, C. A., Pujals, E. R.},
journal = {Annales scientifiques de l'École Normale Supérieure},
keywords = {Morse-Smale systems; singular strange attractors},
language = {eng},
number = {6},
pages = {693-717},
publisher = {Elsevier},
title = {Singular strange attractors on the boundary of Morse-Smale systems},
url = {},
volume = {30},
year = {1997},

AU - Morales, C. A.
AU - Pujals, E. R.
TI - Singular strange attractors on the boundary of Morse-Smale systems
JO - Annales scientifiques de l'École Normale Supérieure
PY - 1997
PB - Elsevier
VL - 30
IS - 6
SP - 693
EP - 717
LA - eng
KW - Morse-Smale systems; singular strange attractors
UR -
ER -


  1. [ACL] V. AFRAIMOVICH, S. N. CHOW and W. LIU, Lorenz type Attractors from Codimension One Bifurcation (J. of Dy. and Diff. Eq., Vol. 7 (2), 1995, pp. 375-407). Zbl0839.34064MR96c:58097
  2. [AP] V. AFRAIMOVICH and Ya B. PESIN, The Dimension of Lorenz Type Attractors, Gordon and Breach : Harwood Academic (Sov. Math. Phys. Rev., Vol. 6, 1987). Zbl0628.58031MR89m:58129
  3. [AS] V. S. AFRAIMOVICH and L. P. SHILNIKOV, On attainable Transition from Morse-Smale systems to systems with many periodic motions (Math, U.S.S.R. Izv., Vol. 8, 1974, pp. 1235-1270). Zbl0322.58007
  4. [BLMP] R. BAMÓN, R. LABARCA, R. MAÑ;E and M. J. PACÍFICOThe explosion of Singular Cycles (Publ. Math. IHES, Vol. 78, 1993, pp. 207-232). Zbl0801.58010MR94m:58152
  5. [CP] M. D. CARNEIRO and J. PALIS, Bifurcations and global stability of families of gradients, Publ. Math. IHES, Vol. 70, 1990, pp. 103-168. Zbl0706.58042MR91f:58048
  6. [DKO] F. DUMORTIER, H., KOKUBU and H. OKA, A degenerate singularity generating geometric Lorenz attractors (Ergod. Th. and Dynam. Sys. Vol. 15, 1995, pp. 833-856.) Zbl0836.58030MR96g:58156
  7. [DRV] L. DIAZ, J. ROCHA and M. VIANA, Saddle node cycles and prevalence of strange attractors (Invent. Math. 125, 1996, pp. 37-74.) Zbl0865.58034MR97h:58109
  8. [GS] P. GLENDINNING and C. SPARROW, Prime and renormalisable kneading invariants and the dynamic of expanding Lorenz map (Physica D 62, 1993, pp. 22-50.) Zbl0783.58046MR94c:58055
  9. [GW] J. GUCKENHEIMER and R. F. WILLIAMS, Structural Stability of Lorenz Attractor (Publ. Math. IHES, Vol. 50, 1979, pp. 59-72.) Zbl0436.58018MR82b:58055a
  10. [HPS] M. HIRSCH, C. C. PUGH and M. SHUB, Invariant Manifolds (Lec. Not. in Math., 583.) Zbl0355.58009MR58 #18595
  11. [LV] S. LUZATTO and M. VIANA, Lorenz-like attractors (preprint to appear.) 
  12. [Mi] M. MISIUREWICZ, Rotation intervals for a class of maps of the real line into itself, (Ergod. Th. and Dynam. Sys., Vol. 6, 1986, pp. 117-132). Zbl0615.54030MR87k:58131
  13. [M] C. A. MORALES, Lorenz Attractor through Saddle-Node bifurcations (Ann. Inst. Henri Poincaré (An. nonlin.), VoL. 13, 1996, pp. 589-617). Zbl0871.58061MR97f:58084
  14. [MV] L. MORA and M. VIANA, Abundance of Strange Attractors (Acta Math., Vol. 171, 1993, pp. 1-71). Zbl0815.58016MR94k:58089
  15. [NPT] S. NEWHOUSE, J. PALIS and F. TAKENS, Bifurcations and Stability of families of Diffeomorphism (Publ. Math. IHES, Vol. 57, 1983, pp. 5-57). Zbl0518.58031MR84g:58080
  16. [PR] M. J. PACÍFICO and A. ROVELLA, Unfolding Contracting Singular Cycles (Ann. Scient. Ec. Norm. Sup. Pisa 4e serie 26, 1993, pp. 691-700). Zbl0802.58036MR94j:58133
  17. [PRV] M. J. PACÍFICO, A. ROVELLA and M. VIANA, Persistense of Global Spiraling Attractor, in preparation 
  18. [PT1] J. PALIS and F. TAKENS, Hyperbolicity and sensitive chaotic dynamic at homoclinic bifurcation (Cambridge University Press, Vol. 35). Zbl0790.58014MR94h:58129
  19. [PT2] J. PALIS and F. TAKENS, Stability of parametrized families of gradient vector fields (Ann. of Math., Vol. 118, 1993, pp. 383-421). Zbl0533.58018MR85i:58093
  20. [P] Ya B. PESIN, Dynamical systems with generalized hyperbolic attractors : hyperbolic, ergodic and topological properties (Ergod. Th. and Dynam. Sys., Vol. 12, 1992, pp. 123-151). Zbl0774.58029MR93b:58095
  21. [Pu] E. R. PUJALS (Thesis IMPA to appear). 
  22. [R] A. ROVELLA, A Dinamica das Perturbacoes do Attractor de Lorenz Contrativo (Thesis IMPA serie F-053-Junho/92). 
  23. [ST] L. P. SHILNIKOV and D. TURAEV, On blue sky catastrophes (To appear in Math. Sov. Dok.) 
  24. [T] F. TAKENS., Partially hyperbolic fixed points (Topology Vol. 10, 1971, pp. 133-147.) Zbl0214.22901MR46 #6399
  25. [W] R. F. WILLIAMS, The structure of Lorenz attractors (Publ. Math. IHES, Vol. 50, 1979, pp. 101-152.) Zbl0484.58021MR82b:58055b

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.